Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking celexa for depression. Not getting relief. Do I have manic-depression?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I am currently a 21 year old female. A few months a go i got dianosed with depression, the put me on celexa and I have gone up a few doses so Im at 40 mg now. The celexa is doing nothing for me. I thinik I have manic-depression becasue; i over eat, difficutly remembering, concentrating and making desiscions. fatigue decreased eneergy. felling of gulit worthlessness, and helplessness. insomnia. early morning wakigning/ or oversleeping. loss of intrested in thisngs i used to love or like. headaches. digesstive issues, anxious. irritable. reslessness. thoughts of suacide or delath. I feel depressed for a certain amount of time and then I feel disconected, inscreased sexual desire, increased talking (happy) incresed energy. poor judgement, I feel unsually "high" and I have alot of energy. sleeping little but feeling very energised. racing thoughts (jumping from one idea to the next), highly destractable, unable to concentrate, anxiety, and impulsiveness. I would also decribe it as I have two people living inside of me. someone who is depressed alot of the time and someone who wants to be free and happy and they have to fight for there way out.
Posted Tue, 12 Mar 2013 in Depression
Answered by Dr. Nsah Bernard 47 minutes later

Welcome and thanks for posting on this forum,
If you tell me now that you of the medical profession I will not doubt it as you presented your problems so systematically and well organized and you have got the most probably impression of your condition. It sure seems you are having mania + depression ( maniaco-depressive syndrome or bipolar disorder) and the way you placed your query shows you have an optimal IQ level which is very characteristic of people having your kind of condition (correct me if i am wrong about your intelligence).
You will definitely require antipsychotic + antidepressive medication ( under the strict supervision of a psychiatrist) in order for your problem to be handled.
I will suggest you take the pains to visit the psychiatrists (as i believe that you have the will to feel better or be normal again). Also might need to stop birth control pills ( scientist have not yet explored all the possible side effects of hormonal imbalances since pills are often hormones).

Let me know if you got other questions.
Wish you the best and hope this was helpful
If do not have any further queries, please do take some time to accept my answer.
Wishing you a better health
Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor